Advertisement

Reactions Weekly

, Volume 1765, Issue 1, pp 185–185 | Cite as

Hydromorphone/methadone/oxycodone

Hyperalgesia: case report
Case report
  • 55 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 38-year-old woman developed hyperalgesia during treatment with hydromorphone, methadone and oxycodone for cancer pain.

The woman, who was diagnosed with neuroendocrine tumour, presented to the University of California San Diego Health (UCSDH) hospital with an acute abdominal pain in the epigastric area (cancer-related pain). Fourteen months prior to the presentation (i.e. at the time of neuroendocrine cancer diagnosis), she received carboplatin, etoposide, pembrolizumab, fluorouracil, streptozocin and doxorubicin. Despite receiving these treatments, her cancer progressed. Her home pain medications included oxycodone continuous release 120mg every 12 hours as needed and oxycodone immediate release 40mg every 4 hours as needed. Less than a month prior to the admission at UCSDH,...

Reference

  1. Willeford A, et al. The Enigma of Low-Dose Ketamine for Treatment of Opioid-Induced Hyperalgesia in the Setting of Psychosocial Suffering and Cancer-Associated Pain. Journal of Pain and Palliative Care Pharmacotherapy 32: 248-255, No. 4, 2 Oct 2018. Available from: URL: http://doi.org/10.1080/15360288.2019.1615028 - USA

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations